MAUDE Adverse Event Report: MICROVENTION, INC. VIA-27 MICROCATHETER; PERCUTANEOUS CATHETER

MICROVENTION, INC. VIA-27 MICROCATHETER; PERCUTANEOUS CATHETER
Model Number FG27154-01
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The investigation of the returned via microcatheter found extensive damage, missing coating, and a flared distal tip.Functional testing with the returned web device and the via 27 resulted in unsuccessful retraction; however, the web device was able to resheath successfully into an in-house via 27.The failed retraction with the returned unit during lab testing was determined to be related to the flared distal tip and damaged areas found on the via 27 microcatheter; however, this evaluation could not determine if this damage was present at the time the original failure to resheath completely occurred.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.
 
Event or Problem Description
It was reported that a web device was used to treat a wide-necked basilar tip aneurysm.A via 27 placed into aneurysm.A web was deployed successfully on first attempt into aneurysm; however, a decision was taken to change the size.The original web was resheathed; however, friction was encountered.The partially deployed web/via system was withdrawn into a guide catheter and removed from the patient.A new via 27 microcatheter was taken and placed in the aneurysm, a web was successfully deployed and implanted.On first inspection the via 27 had a split outer coating and intact inner catheter.There was no report of any coating parts left in the patient, and no report of harm or injury to the patient, who is doing well.

Brand Name
VIA-27 MICROCATHETER
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key12782807
Report Number2032493-2021-00444
Device Sequence Number12247901
Product Code DQY
UDI-Device Identifier00851566003420
UDI-Public(01)00851566003420(11)191014(17)220930(10)19101402
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K150894
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberFG27154-01
Device Catalogue NumberFG27154-01
Device Lot Number19101402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2021
Initial Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/14/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale